|Host||KDI School, The World Bank||Organizer|
|File||1. Agenda_Reforestation_March 13_draft_.pdf|
Reforestation can be used to improve the quality of human life by soaking up pollution and dust from the air, rebuilding natural habitats and ecosystems, and mitigating global warming. Forest restoration results in increased absorption of carbon dioxide from the atmosphere and harvesting of resources, particularly timber, leading to the sustainable growth.
East Asia and Pacific is one of the areas that heavily rely on the tropical forests. However, they have been degraded and have been under considerable threat in past decades due to the rapid expansion of population and development. With recognition of the environmental and economic losses caused by deforestation, international organizations, governments, NGOs, and even for-profit companies are working together to bring forests back to life and health.
Deforestation destabilizes the hydrologic cycle, leading to a drier climate, desiccated soils, and increased flood risks in downstream areas; and leads to a loss of biodiversity and climate change. Damage to forests and other aspects of nature could lower living standards for the world’s poor and reduce global GDP by about 7 percent by 2050 as it deprives a country of potential renewable revenues and replaces valuable productive lands with virtually useless scrub and grassland. Now, more than ever, national policy formation on reforestation in developing countries is an imperative.
In order to promote knowledge sharing in the field of reforestation, KDI School organizes this VC seminar in collaboration with the World Bank and other GDLN affiliates. This is the third session of Rural Development Series after the first session on “Rural Community Development” and the second session on “Enhancing Agricultural Productivity” were held in 2012. It is designed to reduce poverty and increase sustainable growth mainly in EAP region and beyond.
During Session 3, reforestation experiences of Korea and the World Bank will be shared with participants. The participants will learn how reforestation could contribute to promoting sustainable and broad-based development, as well as share best practices for reforestation in different countries.
Program Schedule: in Seoul Time (11:30-14:00 / 13 March 2013)
|11:30-11:33||Opening & introduction of program||Victor Hsu (Moderator)|
|11:33-11:43||Introduction of participants at each site||
Victor Hsu (Moderator)
|Session 1: World Bank|
|11:43-11:45||Introduction of speaker||Local facilitator|
|11:45-12:10 (25 min.)||World Bank||(TBC)|
|12:10-12:30 (20 min.)||Q&A Session on presentation of World Bank||Facilitated by Victor Hsu|
|Session 2: Korea’s case study|
|12:30-12:32||Introduction of speaker||Local facilitator|
|12:32-12:57 (25 min.)||Korea’s case study||Kyung Joon Lee|
|12:57-13:17 (20 min.)||Q&A Session on Korea’s case study||Facilitated by Victor Hsu|
|Session 3: Discussion|
|13:17-13:19||Introduction of Discussant||Moderator|
|13:19-13: 34 (15 min.)||Discussion on the presentations of Korea and World Bank||Dong Young Kim|
|13:34-13:54 (20 min.)||Q&A Session on all the presentations||Facilitated by Victor Hsu|
|13:54-14:00||Wrap-up discussion, conclusion and closing||Victor Hsu (Moderator)|